Off-campus WMU users: To download campus access articles, please use the following link to log in with your WMU ID and password: log in to proxy server

Document Type

Article Restricted

Publication Date

11-2012

Journal Title

Transportation Research Part E: Logistics and Transportation Review

Volume Number

48

Issue Number

6

First Page

1093

Last Page

1106

DOI

https://doi.org/10.1016/j.tre.2012.04.007

Abstract

This paper examines the design of liner ship route schedules that can hedge against the uncertainties in port operations, which include the uncertain wait time due to port congestion and uncertain container handling time. The designed schedule is robust in that uncertainties in port operations and schedule recovery by fast steaming are captured endogenously. This problem is formulated as a mixed-integer nonlinear stochastic programming model. A solution algorithm which incorporates a sample average approximation method, linearization techniques, and a decomposition scheme, is proposed. Extensive numerical experiments demonstrate that the algorithm obtains near-optimal solutions with the stochastic optimality gap less 1.5% within reasonable time.

Share

COinS